Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simple zeros of solutions of $ n{\rm th}$-order linear differential equations


Author: W. J. Kim
Journal: Proc. Amer. Math. Soc. 28 (1971), 557-561
MSC: Primary 34.42
DOI: https://doi.org/10.1090/S0002-9939-1971-0274861-5
MathSciNet review: 0274861
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let the $ n$th-order linear differential equation $ Ly = 0$ have a nontrivial solution with $ n$ zeros (counting multiplicities) on an interval $ [\alpha ,\beta ]$. A condition under which $ Ly = 0$ has a solution with $ n$ simple zeros on $ [\alpha ,\beta ]$ is established.

Also, a new proof is given for a known result concerning an interval of the type $ [\alpha ,\beta )$.


References [Enhancements On Off] (What's this?)

  • [1] P. Hartman, Unrestricted $ n$-parameter families, Rend. Circ. Mat. Palermo (2) 7 (1958), 123-142. MR 21 #4211. MR 0105470 (21:4211)
  • [2] W. J. Kim, On the extremal solutions of $ n$th-order linear differential equations (to appear).
  • [3] Z. Opial, On a theorem of O. Aramă, J. Differential Equations 3 (1967), 88-91. MR 34 #6194. MR 0206375 (34:6194)
  • [4] G. Pólya, On the mean-value theorem corresponding to a given linear homogeneous differential equation, Trans. Amer. Math. Soc. 24 (1922), 312-324. MR 1501228
  • [5] T. L. Sherman, Properties of solutions of $ n$th order linear differential equations, Pacific J. Math. 15 (1965), 1045-1060. MR 32 #2654. MR 0185185 (32:2654)
  • [6] -, Conjugate points and simple zeros for ordinary differential equations, Trans. Amer. Math. Soc. 146 (1969), 397-411. MR 0255912 (41:572)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34.42

Retrieve articles in all journals with MSC: 34.42


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0274861-5
Keywords: Existence of solutions with $ n$ simple zeros, linear equations, ordinary, $ n$th-order, real-valued continuous coefficients
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society